Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 16, 2013, 5:50 PM CDT for Columbia County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2013, 5:50 PM CDT (22:50 UTC)
- Expired
- May 16, 2013, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 113 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
132 WFUS54 KSHV 162250 TORSHV ARC027-162345- /O.NEW.KSHV.TO.W.0039.130516T2250Z-130516T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 550 PM CDT THU MAY 16 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA... * UNTIL 645 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SMITHLAND...OR 6 MILES SOUTHWEST OF WALDO...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3336 9299 3311 9300 3324 9344 3340 9339 TIME...MOT...LOC 2250Z 282DEG 22KT 3329 9334 $$ 06
3 follow-up statements
149 WWUS54 KSHV 162300 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 600 PM CDT THU MAY 16 2013 ARC027-162345- /O.CON.KSHV.TO.W.0039.000000T0000Z-130516T2345Z/ COLUMBIA AR- 600 PM CDT THU MAY 16 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR COLUMBIA COUNTY... AT 554 PM CDT...A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR MAGNOLIA ON THE WEST SIDE OF TOWN...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCNEIL...CALHOUN...LAUGHLIN...EBENEZER...VILLAGE...MEDLOCK AND SPOTVILLE LAT...LON 3324 9337 3336 9331 3336 9299 3311 9300 TIME...MOT...LOC 2258Z 282DEG 22KT 3328 9328 $$ 06
921
WWUS54 KSHV 162323
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT THU MAY 16 2013
ARC027-162345-
/O.CON.KSHV.TO.W.0039.000000T0000Z-130516T2345Z/
COLUMBIA AR-
623 PM CDT THU MAY 16 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR COLUMBIA
COUNTY...
AT 620 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO. THIS STORM AND ROTATION WAS LOCATED NEAR
VILLAGE...OR 10 MILES SOUTH OF STEPHENS...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3320 9312 3336 9311 3336 9299 3328 9299
3318 9300
TIME...MOT...LOC 2322Z 273DEG 28KT 3327 9300
$$
06218
WWUS54 KSHV 162333
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT THU MAY 16 2013
ARC027-162341-
/O.CAN.KSHV.TO.W.0039.000000T0000Z-130516T2345Z/
COLUMBIA AR-
633 PM CDT THU MAY 16 2013
...THE TORNADO WARNING FOR COLUMBIA COUNTY IS CANCELLED...
THE PARENT STORM HAS MOVED EAST OF THE COUNTY.
LAT...LON 3320 9312 3336 9311 3336 9299 3328 9299
3318 9300
TIME...MOT...LOC 2331Z 273DEG 28KT 3326 9292
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 16, 4:16 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 16, 4:16 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 416 PM CDT THU MAY 16 2013 .DISCUSSION... AN INTERESTING AFTERNOON TO SAY THE LEAST AS ONE LONE SUPERCELL DEVELOPED IN AN AREA OF ENHANCED INSTABILITY AND AMPLE WIND SHEAR. THIS CELL TRACKED FROM NEAR MOUNT PLEASANT TX SEWRD ACROSS NW LA WHERE ROTATION BEGAN TO INCREASE...PROMPTING A SUCCESSION OF TORNADO WARNINGS FROM THE TX/LA STATE LINE DOWN ALONG THE INTERSTATE 49 CORRIDOR. NUMEROUS SEVERE REPORTS HAVE COME IN FROM THIS LONE STORM INCLUDING WIDESPREAD WIND DAMAGE AND LARGE HAIL...MAINLY ACROSS NW LA. THE ENVIRONMENT REMAINS RIPE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH EARLY EVENING SOUTH OF INTERSTATE 20 IN NW LA...WHERE A TORNADO WATCH REMAINS IN EFFECT THROUGH 8PM CDT THIS EVENING. LOOKING NORTH WHERE INSTABILITY WAS QUELLED A BIT BY MORNING RAINFALL...SHWRS HAVE CONTINUED THROUGH THE AFTERNOON WITH ONLY A FEW ISOLD TSTMS ACROSS SE OK AND SW AR. THE UPPER LOW RESPONSIBLE FOR ALL THIS CONVECTION WILL CONTINUE TO SHIFT E/NE INTO WRN AR THIS EVENING...AND WILL THEREFORE KEEP POPS IN THE FORECAST THROUGH FRIDAY ACROSS THE NRN HALF OF THE REGION. UPPER RIDGE WILL REGAIN IT/S HOLD OVER THE REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT ABOVE NORMAL TEMPERATURES WITH SOME LOW 90S POSSIBLE OVER THE SRN HALF OF THE REGION. IN ADDITION...MORNING LOWS WILL AVERAGE NEAR 70 DEGREES ACROSS MANY LOCATIONS. THESE TEMPERATURES WILL LIKELY CONTINUE INTO EARLY NEXT WEEK AHEAD OF AN APPROACHING COLD FRONT WHICH STILL APPEARS SLOW TO PUSH THROUGH THE REGION BY MID WEEK...LOOKING MORE LIKELY THAT IT MAY STALL SOMEWHERE NEAR OR ALONG THE INTERSTATE 20 CORRIDOR BEFORE WEAKENING AND RETREATING BACK NORTH. KEPT SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE EXTENDED TO RESPECT THE FRNTL BNDRY. /19/ && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF THE FOUR STATE REGION AHEAD OF AN UPPER LEVEL DISTURBANCE FROM A CENTER OVER NORTHERN ARKANSAS WITH TROUGH AXIS TRAILING SOUTH INTO LOUISIANA...AND ADDITIONAL DISTURBANCES ROUNDING THE BACK SIDE OF THE UPPER LOW AND SPREADING SOUTHEAST ACROSS THE AREA. WILL CARRY PREVAILING MVFR AND IFR WITH THE BRUNT OF THE SHOWERS AND THUNDERSTORMS THIS EVENING. MVFR TO IFR FLIGHT CATEGORIES WILL RETURN OVERNIGHT NEAR 17/05 UTC INTO THE MID TO LATE MORNING FRIDAY AROUND 17/16 UTC. WINDS WILL BE SOUTH 7 TO 12 KNOTS THROUGH FRIDAY NIGHT NEAR 18/00 UTC. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 86 69 88 69 / 40 10 10 10 10 MLU 67 84 69 87 68 / 40 20 20 10 10 DEQ 64 82 67 87 66 / 50 20 20 10 10 TXK 65 82 69 87 68 / 50 20 20 10 10 ELD 65 82 68 87 66 / 60 20 20 10 10 TYR 68 86 70 89 69 / 30 10 10 10 10 GGG 68 86 69 89 69 / 30 10 10 10 10 LFK 70 89 70 90 70 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/06
Hazardous weather outlook, May 16, 12:15 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT THU MAY 16 2013 ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097- 108>112-126-171200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-MARION- 1215 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LOW CONTINUES TO TRACK EAST FROM OKLAHOMA INTO ARKANSAS. SOME STORMS MAY REACH SEVERE LIMITS MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AS INSTABILITY INCREASES DURING THE AFTERNOON AND EVENING. HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE ALL POSSIBLE...ESPECIALLY WITH ANY SUPERCELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM MONDAY THROUGH WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. LAZ005-010>014-017>022-TXZ124-125-136>138-149>153-165>167-171200- LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LOW CONTINUES TO TRACK EAST FROM OKLAHOMA INTO ARKANSAS. STRONG TO SEVERE STORMS ARE EXPECTED TO REMAIN ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...A FEW ISOLATED STORMS MAY REACH SEVERE LIMITS FARTHER SOUTH WITH HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM MONDAY THROUGH WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. 19
In the hours before
Local storm report, May 16, 4:04 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
05/16/2013 CADDO LA NWS EMPLOYEE
HAIL COVERING THE GROUND...A FEW TREES DOWN ON
SHED..WINDS ESTIMATED AT 70 MPH.
&&
CORRECTED REMARKS
EVENT NUMBER SHV1300140
10Local storm report, May 16, 4:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SHREVEPORT 32.47N 93.80W
05/16/2013 M1.50 INCH CADDO LA TRAINED SPOTTER
&&
EVENT NUMBER SHV1300141
10Local storm report, May 16, 4:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 SW SHREVEPORT 32.42N 93.86W
05/16/2013 E0.88 INCH CADDO LA TRAINED SPOTTER
HEAVY RAIN NICKLE SIZE HAIL TREE DOWN
0300 PM TSTM WND DMG 5 SW SHREVEPORT 32.42N 93.86W
05/16/2013 CADDO LA TRAINED SPOTTER
HEAVY RAIN NICKLE SIZE HAIL TREE DOWN
&&
EVENT NUMBER SHV1300142
EVENT NUMBER SHV1300143
10Local storm report, May 16, 4:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 9 SW SHREVEPORT 32.38N 93.91W
05/16/2013 CADDO LA TRAINED SPOTTER
HEAVY RAIN NICKLE SIZE HAIL TREE DOWN
&&
CORRECTED LOCATION
EVENT NUMBER SHV1300143
10Local storm report, May 16, 5:01 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 N CAMPTI 31.97N 93.11W
05/16/2013 E1.50 INCH NATCHITOCHES LA EMERGENCY MNGR
&&
EVENT NUMBER SHV1300144
10Local storm report, May 16, 5:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MARTIN 32.10N 93.22W
05/16/2013 RED RIVER LA EMERGENCY MNGR
TREES DOWN
&&
EVENT NUMBER SHV1300145
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:56 PM CDT | Tornado Warning | SHV | Union | 64 min |
Nearby
Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.